MAUDE Adverse Event Report: ETHICON INC. ETHICON SECURESTRAP 5MM ABSORBABLE STRAP FIXATION DEVICE; STAPLE, IMPLANTABLE

ETHICON INC. ETHICON SECURESTRAP 5MM ABSORBABLE STRAP FIXATION DEVICE; STAPLE, IMPLANTABLE
Catalog Number STRAP25R
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and absorbable straps were used.Staple not dispensing properly.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/4/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: any patient consequences?.Unknown but no.Please explain in detail what was the issue with the device: did the device jam? unknown.\when the trigger was depressed, no straps were deployed? unknown.Straps were deployed but straps were not adhering to tissue or mesh? yes.Provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).The name of the person completing this complaint is on the form that was packed with the complaint.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.

Brand Name
ETHICON SECURESTRAP 5MM ABSORBABLE STRAP FIXATION DEVICE
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24512192
Report Number2210968-2026-02256
Device Sequence Number13247521
Product Code GDW
UDI-Device Identifier10705031470552
UDI-Public(01)10705031470552(17)270430(10)1086XD
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K093845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSTRAP25R
Device Lot Number1086XD
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Supplement Date Received by Manufacturer06/16/2026
Initial Report FDA Received Date03/04/2026
Supplement Report FDA Received Date07/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown